How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2229
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

Dr I am Vijay 5 months before I got an answer for my depression.

This answer was rated:

Dr I am Vijay 5 months before I got an answer for my depression. I like to repeat the same question again. More than five years I am suffering from depression symptoms are no energy lethargically feeling always feeling sleepy no concentration no motivation lack of confidence always depressed IBS symptoms fatigue low sex drive couldn't get up easily in morning. I tried SSRI like citalopram, SNRI duloxetine, effexor but not work. You advice me to take bupropion but I am in uk that's why I couldn't get that prescribe. and your next suggestion was mirtazapine but I tried it it gave me horrible sleepy feeling and sedatation. then after on last I didn't go to p.doc here I bought bupropion fron Srilanka( my mother land) and using it at the moment my self I feel some improve ment after 3 week now but I am afraid about the side effect seizure like that but I am using 150mg SR once a day still it effective feel better. I heard bupro is an addictive one will it affect like cocaine like that. I am afraid it may make me drug addictive like that. I never had seizure. and never drink never smoke. I would like to know about this side effect please reply me.

Dr. Vikas :

Hello ! Thank you for your question, I’m Dr. Vikas (M.D Psychiatry) and I’ll try to help you today.

Dr. Vikas :

Vijay, Bupropion is a frequently used antidepressant worldwide. The risk of seizure with this medicines increase at high doses that is doses around 450 mg per day or higher. It is contraindicated in patients having prior history of seizures or in patients who are prone to seizure attack. In normal healthy person there is no or minimal risk at dose range of 150 -450 mg per day.

Dr. Vikas :

In your case, I don't think that you should worry about seizures as you never had seizures in past.

Dr. Vikas :

This medicine is not addictive and is not like Cocaine in any sense :)

Dr. Vikas :

I frequently use it in several of my patients with excellent results.


Thank you for your reply Dr. I feel really some improvement day by using bupropion. but only one side effect is could not tolerate . sore throat and throat itching and cough. will it go soon. otherwise what shall I do for it. Anyway I hope to continue this medication. 10 th October I have an appointment with a psychiatrist and I hope he will do favour for me. Zyban is the only prescribe bupropion trade name in Uk. Is it same as normal bupropion SR ? which one is good SR or XL form of tablet. If I didn't get any benefit through the appointment with the specialist I will come to India and meet a psychiatrist in India. thank you again Dr.

Dr. Vikas :

Vijay, sore throat, throat itching and cough are not the usual side effect of this medicine. You should get an E.N.T check up by an E.N.T specialist to rule out other possible causes also.

Dr. Vikas :

Yes, Zyban is the brand name of Bupropion.

Dr. Vikas :

both SR and XL form are good.

Dr. Vikas and other Mental Health Specialists are ready to help you
Customer: replied 3 years ago.

Dr after 4 weeks I feel much better most of the side effect gone and I feel I am back to 10 years before health condition. Shall i need to continue this anti dep. rest of my life otherwise can I stop it after a period . If I use it for long time will I get any problem bcoz of this medicine.


Thx Dr,


Hello Vijaykanth,

In most cases we usually taper down Bupropion after few months of use, once patients start felling normal again but a lot also depends on the clinical condition of patient.

Your treating doctor is the best judge here who can tell you when you should stop the medicine.

Kind regards


Related Mental Health Questions